Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 39, NWS Marquette, MI

September 7, 2015Baraga County, Marquette County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Sep 7, 2015, 1:46 AM EDT for Baraga County, Marquette County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2015, 1:46 AM EDT (05:46 UTC)
Expired
Sep 7, 2015, 2:30 AM EDT
In force
44 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Baraga County, MI, Marquette County, MI

The radar

The Marquette radar (KMQT), 22 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1510 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WUUS53 KMQT 070546
SVRMQT
MIC013-103-070645-
/O.NEW.KMQT.SV.W.0039.150907T0546Z-150907T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
146 AM EDT MON SEP 7 2015

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BARAGA COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
  CENTRAL MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...

* UNTIL 245 AM EDT

* AT 146 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  SOUTHEAST OF SKANEE...OR 19 MILES EAST OF L'ANSE...MOVING EAST AT
  50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BIG BAY AROUND 205 AM EDT.
  HALFWAY VILLAGE AROUND 210 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NATIONAL
MINE...THE 553 AND 480 CROSSROADS...PALMER...DIORITE...MOUNTAIN
LAKE...MOUNT ARVON...ISLAND LAKE...SANDS...SILVER LAKE BASIN AND
HUMBOLDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE SUPERIOR...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4694 8816 4691 8817 4691 8790 4686 8775
      4682 8771 4678 8759 4673 8759 4665 8751
      4658 8739 4659 8738 4653 8739 4651 8736
      4649 8712 4639 8712 4642 8821 4694 8820
TIME...MOT...LOC 0546Z 274DEG 44KT 4677 8804 

HAIL...<.75IN
WIND...60MPH

$$

07
4 follow-up statements
000 
WWUS53 KMQT 070557
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
157 AM EDT MON SEP 7 2015

MIC013-103-070645-
/O.CON.KMQT.SV.W.0039.000000T0000Z-150907T0645Z/
BARAGA MI-MARQUETTE MI-
157 AM EDT MON SEP 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR EASTERN BARAGA AND CENTRAL MARQUETTE COUNTIES...

AT 156 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF BIG BAY...OR 22 MILES NORTHWEST OF ISHPEMING...MOVING EAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BIG BAY AROUND 210 AM EDT.
  HALFWAY VILLAGE AROUND 225 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NATIONAL
MINE...THE 553 AND 480 CROSSROADS...PALMER...DIORITE...MOUNTAIN
LAKE...MOUNT ARVON...ISLAND LAKE...SANDS...SILVER LAKE BASIN AND
HUMBOLDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE SUPERIOR...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4694 8816 4691 8817 4691 8790 4686 8775
      4682 8771 4678 8759 4673 8759 4665 8751
      4658 8739 4659 8738 4653 8739 4651 8736
      4649 8712 4639 8712 4642 8821 4694 8820
TIME...MOT...LOC 0556Z 275DEG 30KT 4676 8792 

HAIL...<.75IN
WIND...60MPH
 
$$

07
331 
WWUS53 KMQT 070613
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
213 AM EDT MON SEP 7 2015

MIC013-070623-
/O.CAN.KMQT.SV.W.0039.000000T0000Z-150907T0645Z/
BARAGA MI-
213 AM EDT MON SEP 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARAGA COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4678 8759 4673 8759 4659 8743 4659 8738
      4653 8739 4651 8736 4649 8729 4649 8712
      4639 8712 4642 8801 4668 8802 4668 8799
      4676 8799 4677 8802 4691 8803 4691 8790
TIME...MOT...LOC 0613Z 274DEG 31KT 4675 8770 

$$

MIC103-070645-
/O.CON.KMQT.SV.W.0039.000000T0000Z-150907T0645Z/
MARQUETTE MI-
213 AM EDT MON SEP 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR CENTRAL MARQUETTE COUNTY...

AT 213 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIG BAY...OR
18 MILES NORTH OF ISHPEMING...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  HALFWAY VILLAGE AROUND 225 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NATIONAL
MINE...THE 553 AND 480 CROSSROADS...PALMER...SANDS...SILVER LAKE
BASIN...HUMBOLDT...DIORITE...SUGARLOAF MOUNTAIN...VAN RIPER STATE
PARK AND MOUNTAIN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE SUPERIOR...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4678 8759 4673 8759 4659 8743 4659 8738
      4653 8739 4651 8736 4649 8729 4649 8712
      4639 8712 4642 8801 4668 8802 4668 8799
      4676 8799 4677 8802 4691 8803 4691 8790
TIME...MOT...LOC 0613Z 274DEG 31KT 4675 8770 

HAIL...<.75IN
WIND...60MPH
 
$$

07
703 
WWUS53 KMQT 070624
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
224 AM EDT MON SEP 7 2015

MIC103-070645-
/O.CON.KMQT.SV.W.0039.000000T0000Z-150907T0645Z/
MARQUETTE MI-
224 AM EDT MON SEP 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR CENTRAL MARQUETTE COUNTY...

AT 223 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SAUX HEAD
POINT...OR 14 MILES NORTHWEST OF PRESQUE ISLE...MOVING EAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL MARQUETTE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
NATIONAL MINE...THE 553 AND 480 CROSSROADS...PALMER...SANDS...SILVER
LAKE BASIN...DIORITE...SUGARLOAF MOUNTAIN AND BEAVER GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE SUPERIOR...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4678 8759 4673 8759 4659 8743 4659 8738
      4653 8739 4651 8736 4649 8729 4649 8712
      4639 8712 4642 8784 4690 8787
TIME...MOT...LOC 0623Z 272DEG 33KT 4675 8757 

HAIL...<.75IN
WIND...60MPH
 
$$

07
568 
WWUS53 KMQT 070630
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
230 AM EDT MON SEP 7 2015

MIC103-070639-
/O.CAN.KMQT.SV.W.0039.000000T0000Z-150907T0645Z/
MARQUETTE MI-
230 AM EDT MON SEP 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARQUETTE COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4678 8759 4673 8759 4659 8743 4659 8738
      4653 8739 4651 8736 4649 8729 4649 8712
      4639 8712 4642 8784 4690 8787
TIME...MOT...LOC 0628Z 274DEG 44KT 4675 8750 

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 12:57 AM EDT, 49 minutes earlier.

Area forecast discussion, Sep 7, 12:57 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1257 AM EDT MON SEP 7 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 327 PM EDT SUN SEP 6 2015

A SHORTWAVE THAT MOVED THROUGH LAST NIGHT INTO THIS MORNING PRODUCED
HEAVY RAIN OVER WRN LAKE SUPERIOR AND MN...AND EVEN BROUGHT SHOWERS
AND THUNDERSTORMS TO FAR WRN UPPER MI AND ERN LAKE SUPERIOR. OVER
MOST LAND AREAS...AN EML WAS TOO STRONG TO ALLOW CONVECTION TO
CONDITIONS...WITH ONLY A FEW DROPS HAVING FALLEN AT WFO MQT TODAY AS
A ROGUE SHOWER PASSED BY. CLOUD COVER HAS BEEN MORE EXTENSIVE DUE TO
THE MORNING CONVECTION...AS WELL AS CONVECTION UPSTREAM OVER WI THAT
HAS SENT HIGH CLOUDS OVER MUCH OF THE AREA. THIS HAS BROUGHT DOWN
MAX TEMPS A FEW DEGREES FROM WHAT WAS PREVIOUSLY EXPECTED.
STILL...MUGGY CONDITIONS PERSIST AS LOW-MID 80S TEMPS AND LOW 70S
DEW POINTS ARE BEING OBSERVED.

MODELS HAVE NOT PERFORMED WELL ALL DAY...EVEN THE HRRR HAS CONTINUED
TO INITIALIZE WITH HEAVY PRECIP OVER WRN UPPER MI WHERE NON EXISTS.
THIS SEEMS LIKELY DUE TO AN UNDERESTIMATION OF BOTH THE STRENGTH OF
THE EML/CIN AND POOR HANDLING OF MORNING PRECIP/CLOUD COVER. LATEST
RUNS OVER MANY HIGH-RES MODELS ARE NOW DOING A DECENT JOB WITH QPF
OVER THE CWA AT THE PRESENT...BUT ARE VERY POOR IN THEIR HANDLING OF
UPSTREAM CONVECTION OVER NERN MN (ASSOCIATED WITH A COLD FRONT
MOVING SE) AND CONVECTION OVER WRN WI AND SOUTH MN AHEAD OF A
SHORTWAVE AND WEAK SFC LOW NEAR THE MN/SD BORDER. THE HRRR IS
HANDLING UPSTREAM CONVECTION WELL...AND IT ALSO IS SIMILAR TO THE
OTHER MODELS BY TIME THE NEXT ROUND OF CONVECTION MOVES IN MAINLY
AFTER 00Z THIS EVENING. THIS LENDS GREATER CONFIDENCE TO OTHER
MODELS...SO WILL USE THEN SINCE THEY ALSO ARE DOING WELL NOW. MAIN
MODELS USED ARE THE NAM...NAM DNG...REGIONAL GEM...NCEP HIGH-RES WRF
ARW AND NMM. SHOWERS AND THUNDERSTORMS WILL MOVE IN AFTER 00Z THIS
EVENING AS THE SHORTWAVE EJECTS INTO THE AREA AND THE SFC LOW MOVES
THROUGH THE N...DRIVING THE COLD FRONT THROUGH. HEAVY RAIN IS
EXPECTED IN ANY THUNDERSTORMS DUE TO WELL ABOVE NORMAL
MOISTURE/PWATS. OTHER THREATS ARE POSSIBLY LARGE HAIL AND DAMAGING
WINDS...MAINLY OVER THE W. MUCAPES OF 1000-1500J/KG (MAINLY THIS
HIGH OVER THE W) AND 0-6KM BULK SHEAR AROUND 30 ARE MARGINAL
VALUES...SO SOME STRONG TO SEVERE STORMS ARE POSSIBLE OVER THE
W...BUT NOT LIKELY.

STILL SOME UNCERTAINTY MON. MODELS GENERALLY AGREE THAT MOST OF THE
PRECIP WILL BE E OF THE CWA BY 18Z...EXCEPT MAYBE A COUPLE NUISANCE
SHOWERS OVER THE E. HOWEVER...THE NAM AND NCEP HIGH-RES WRF NMM ARE
SHOWING CONVECTION BREAKING OUT IN THE AFTERNOON OVER ERN UPPER MI.
HOWEVER...DID NOT INCORPORATE THAT INTO THE FORECAST AT THIS TIME AS
THOSE MODELS SEEM TO BE OVERDOING SFC TEMPS AND INSTABILITY. SKIES
SHOULD CLEARING FROM THE W...LAGGING THE LONGEST OVER THE E NEAR
LAKE SUPERIOR. HIGHS SHOULD BE IN THE 70S TO AROUND 80...WARMEST FAR
SOUTH CENTRAL.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 449 PM EDT SUN SEP 6 2015

MONDAY NIGHT THROUGH TUESDAY...THE GFS AND ECMWF WERE IN RELATIVELY
GOOD AGREEMENT WITH THE STRENGTH/POSITION OF THE SHORTWAVE MOVING
OUT OF THE PLAINS TOWARD THE GREAT LAKES THAT SUPPORTS DEVELOPMENT
OF A SFC WAVE ALONG THE FRONT. WITH MOST OF THE PCPN TO THE SOUTH OF
THE CWA...CHANCE POPS WERE MAINTAINED FOR THE SE HALF...ESPECIALLY
ALONG LAKE MICHIGAN.

TUE NIGHT INTO WED...HIGH PRES WILL BUILD INTO THE WRN LAKES TUE
NIGHT INTO WED WITH CLEARING SKIES. LOOK FOR TEMPS NEAR SEASONAL
AVERAGES WITH LOWS AROUND 50 TO 55 AND HIGHS AROUND 70.

THU-FRI...THE GFS/GEFS/ECMWF REMAIN IN RELATIVELY GOOD AGREEMENT
WITH THE SHORTWAVE TROUGH DIGGING TOWARD THE UPPER MS VALLEY WED
NIGHT AND THROUGH THE NRN LAKES THU. ELEVATED INSTABILITY MAY BE
MARGINAL FOR TSRA...BUT WITH MODERATE TO STRONG DEEP LAYER QVECTOR
CONV AND FAVORABLE MOISTURE TRANSPORT...AT LEAST ISOLD TS WILL BE
POSSIBLE. THE 12Z ECMWF HAS TRENDED BACK TOWARD A DEEPER TROUGH INTO
THE GREAT LAKES BY FRI WITH DEEP MOISTURE AND NRLY CYCLONIC FLOW
THAT WOULD SUPPORT SHOWERS AND LAKE ENHANCED RAIN INTO UPPER MI.
EVEN THOUGH GFS IS MORE PROGRESSIVE AND NOT AS DEEP WITH THE
TROUGH...850 MB TEMPS TO AROUND 2C (LAKE TEMPS AROUND 15C) MAY STILL
BE COLD ENOUGH TO PRODUCE SOME LAKE EFFECT PCPN. MORE FALL-LIKE
CONDITIONS ARE EXPECTED WITH HIGHS ONLY IN THE UPPER 50S AND LOWER
60S FRI.

SAT-SUN...ALTHOUGH A TRANSITION BACK TOWARD A MORE ZONAL PATTERN IS
EXPECTED WITH MODERATING TEMPS SAT...THERE IS UNCERTAINTY WITH THE
AMOUNT OF HEIGHT FALLS INTO THE NRN CONUS ASSOCIATED WITH A
SHORTWAVE MOVING TOWARD HUDSON BAY OR NW ONTARIO. THE 12Z/6
ECMWF...UNLIKE THE DRY GFS AND 00Z/6 ECMWF DROPS A SHORTWAVE AND
FRONT WITH PCPN INTO THE NRN LAKES.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1257 AM EDT MON SEP 7 2015

SHRA/TSRA...SOME WITH VERY HEAVY RAINFALL...WILL CONTINUE TO SPREAD
E ACROSS THE AREA OVERNIGHT IN ASSOCIATION WITH A COLD FRONT.
PRECIPITION WILL BE ENDING AT KIWD/KCMX IN THE NEXT FEW HRS...WHILE
HEAVIER PCPN WILL AFFECT KSAW FOR THE NEXT COUPLE OF HRS. EXPECT
IFR/LIFR CONDITIONS TO DEVELOP AT KIWD/KCMX DURING THE NIGHT...WITH
KSAW FALLING TO LIFR AROUND SUNRISE. IMPROVEMENT TO VFR WILL OCCUR
FROM W TO E AT ALL TERMINALS FROM LATE MORNING THRU MID AFTN AS
DRIER AIR ARRIVES BEHIND COLD FRONT.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 327 PM EDT SUN SEP 6 2015

FOG WILL REMAIN A CONCERN UNTIL THE FRONTAL PASSAGE LATE TONIGHT AS
HIGH DEW POINTS KEEP MOVING ACROSS THE COLDER WATER. SOUTH WINDS
TODAY WILL TURN WESTERLY ON MONDAY THEN DECREASE MON NIGHT INTO TUE.
OVERALL...NEXT WEEK LOOKS FAIRLY QUIET ON THE LAKE WITH NO MAJOR
SYSTEMS.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...TITUS
LONG TERM...JLB
AVIATION...ROLFSON
MARINE...TITUS
Hazardous weather outlook, Sep 6, 4:51 PM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
451 PM EDT SUN SEP 6 2015

MIZ001>007-009>014-084-085-071230-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
451 PM EDT SUN SEP 6 2015 /351 PM CDT SUN SEP 6 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED OVER
WESTERN AND CENTRAL UPPER MICHIGAN TONIGHT. SOME THUNDERSTORMS MAY
CONTAIN GUSTY WINDS AND SMALL HAIL ACROSS WESTERN UPPER MICHIGAN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY...MAINLY OVER THE EAST.

THUNDERSTORMS WILL AGAIN BE POSSIBLE NEAR LAKE MICHIGAN TUESDAY AND
ACROSS MUCH OF THE AREA THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE
NATIONAL WEATHER SERVICE OFFICE VIA OUR WEBSITE OR THROUGH FACEBOOK
AND TWITTER.

LSZ162-240>251-263>267-071230-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
451 PM EDT SUN SEP 6 2015 /351 PM CDT SUN SEP 6 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT OVER ALL OF LAKE SUPERIOR. SOME
THUNDERSTORMS MAY CONTAIN GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE OVER EASTERN LAKE SUPERIOR MONDAY
MORNING AND AGAIN THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE OFFICE VIA OUR WEBSITE OR THROUGH FACEBOOK AND
TWITTER.

LMZ221-248-250-071230-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
451 PM EDT SUN SEP 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY MORNING AND AGAIN TUESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLB

In the hours before

Local storm report, Sep 6, 10:04 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1004 PM EDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     LIGHTNING        1 WNW CHAMPION          46.52N 87.99W
09/06/2015                   MARQUETTE          MI   LAW ENFORCEMENT

            A TREE FELL ON A CAMPER AT VAN RIPER STATE
            PARK AFTER LIGHTNING STRUCK IT. NO INJURIES
            WERE REPORTED.

&&

KLUBER
Local storm report, Sep 6, 11:44 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1144 PM EDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HEAVY RAIN       IRONWOOD                46.45N 90.15W
09/06/2015  M2.70 INCH       GOGEBIC            MI   TRAINED SPOTTER

            RAINFALL SINCE AROUND 9PM EDT.

&&

KLUBER
Local storm report, Sep 6, 11:46 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1146 PM EDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 PM     HEAVY RAIN       BESSEMER                46.48N 90.05W
09/06/2015  M2.26 INCH       GOGEBIC            MI   PUBLIC

            NEARLY ALL RAINFALL OCCURRED SINCE 9PM EDT.

&&

KLUBER
Local storm report, Sep 7, 12:28 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1228 AM EDT MON SEP 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HEAVY RAIN       IRONWOOD                46.45N 90.15W
09/07/2015  M3.80 INCH       GOGEBIC            MI   PUBLIC

            RAINFALL TOTAL SINCE AROUND 9 PM EDT. ABOUT
            AN INCH OCCURRED IN THE PAST HOUR.

&&

NWS MARQUETTE MI
IRIS SYSTEM
Local storm report, Sep 7, 1:28 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
128 AM EDT MON SEP 7 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HEAVY RAIN       BESSEMER                46.48N 90.05W
09/07/2015  M2.84 INCH       GOGEBIC            MI   PUBLIC

            24 HOUR TOTAL. 2.77 INCHES FELL SINCE 9 PM
            EDT.

&&

NWS MARQUETTE MI
IRIS SYSTEM
Special weather statement, Sep 7, 1:40 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
140 AM EDT MON SEP 7 2015

MIZ004-005-070630-
BARAGA MI-MARQUETTE MI-
140 AM EDT MON SEP 7 2015

...SPECIAL WEATHER STATEMENT...

AT 140 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF SKANEE...OR 13 MILES EAST OF L'ANSE...MOVING EAST AT
50 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BIG BAY AROUND 205 AM EDT.
  SAUX HEAD POINT AND HALFWAY VILLAGE AROUND 215 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NATIONAL MINE...THE
553 AND 480 CROSSROADS...PALMER...DIORITE...MOUNTAIN LAKE...MOUNT
ARVON...ISLAND LAKE...SILVER LAKE BASIN...HUMBOLDT AND CRAIG LAKE
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF ON OR NEAR LAKE SUPERIOR...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4686 8774 4682 8771 4684 8768 4659 8743
      4661 8742 4659 8738 4652 8739 4648 8727
      4642 8728 4646 8838 4682 8828 4684 8825
      4683 8828 4687 8827
TIME...MOT...LOC 0540Z 275DEG 44KT 4677 8817

07

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:01 PM EDTSpecial Marine WarningMQT44 min
Sep 6, 9:11 PM EDTSpecial Weather StatementMQTAlger49 min
Sep 6, 10:55 PM EDTAreal Flood AdvisoryMQTGogebic, Ontonagon5 hr
Sep 7, 1:40 AM EDTSpecial Weather StatementMQTMarquette50 min
Sep 7, 1:47 AM EDTSpecial Marine WarningMQT58 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.